Washington, 2015

Wildfire in Washington, July 23 to 27, 2015

July 23 to 27, 2015 · NWS OTX · 1 event in 1 county or zone

This Fire started July 23rd between Addy and Gifford, Washington.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This Fire started July 23rd between Addy and Gifford, Washington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 22, 9:50 PM PST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 22, 9:50 PM PST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Spokane WA
1050 PM PDT WED JUL 22 2015

.SYNOPSIS....

Dry and locally breezy conditions are expected across the Inland
Northwest through this evening. Aside from a very small chance of
mountain showers and thunderstorms near the Canadian border, the
rest of the week looks dry. A better chance of showers and
thunderstorms returns toward the weekend, especially on Sunday.
Temperatures will be more seasonal for the weekend...with below
normal numbers for the wettest day on Sunday as the main wave
crosses the region.

&&

.DISCUSSION...

Tonight: High clouds will continue to stream across the region
tonight as convection continues to move across S ID and SW MT. The
next trough set to move into the Inland northwest tomorrow is
already nearing the west coast and spreading some clouds into the
area as well. The main concern tonight will be to watch for the
potential of some elevated convection moving into extreme
southeast WA and the Camas Prairie/Lewiston/Clarkston areas
overnight into early Thursday morning. Would expect similar
results like what we saw late last night and early this
morning...some sprinkles as best. /Nisbet

Thursday and Friday: The weather looks mainly dry with cooler
than average temperatures Thursday and Friday. Similar to last
night, there will be a small chance of high-based showers across
the Clearwaters, Camas Prairie and southern Shoshone county early
Thursday morning. Forecast soundings show a sliver of elevated
instability. A 500mb trough moving across the Cascades early
Thursday may help to trigger some light showers or sprinkles out
of 10-12 thousand foot cloud bases. Rain amounts for places like
Lewiston, Winchester, and Clarkia will be a hundredth or two at
most. Friday afternoon and evening may produce some light showers
over the north Cascades and Okanogan Highlands. Again, marginal
atmospheric moisture will limit precipitation amounts to almost
nothing. /GKoch

Saturday: Winds have been increased for Saturday, temperatures
lowered, and shower chances increased. There is good agreement
between the morning model runs that an unusually cool upper level
trough will make its way into southern British Columbia and
Washington on Saturday. The Polar Jet will dip as far south as
southern Oregon by Saturday evening. The cool 500mb trough will
drive a cold front through the Inland Northwest during the day
Saturday. Post frontal mixing combined with an increasing cross
Cascade pressure gradient should produce gusty winds especially by
the afternoon and evening. Sustained winds of 15 to 20 mph will be
a good bet with 850mb winds progged to be 20-25kts. Gusts of 30
mph look probable across the Columbia Basin, West Plains and
Palouse. The Cascade Gaps will have the potential for 35 mph or
more for Wenatchee, Vantage and Waterville. Fortunately,
relatively cool temperatures should temper our fire danger a bit.
Our continued on-shore flow today through Saturday should help
bring our humidity levels above critical thresholds.

Scattered showers and thunderstorms should accompany the front
over the mountains of northeast Washington and northern Idaho. The
NAM and GFS forecast weak to moderate instability. The air mass
on Saturday afternoon will be more like an early June air mass.
Thunderstorms should be "wet", and some locations north and east
of Spokane will have a shot of decent rain amounts. /GKoch

Saturday night through Wednesday...Long-wave trof axis placement
remains off the coast with the eastern edge of the trof continuing
to influence Eastern Washington and Northern Idaho through this
interval resulting in forecast daytime high temperatures a few
degrees on the cool side of what would be considered normal for
this time of year and the resulting dynamic pattern allows for
winds to remain on the lower side of breezy and generally gusty
for much of the time interval. Significant shortwave features of
note to traverse through this trof include a closed low that drops
down into the trof Sunday/Sunday night with a moderately well
maintained moisture source feeding into it along with the jet
stream dropping for the most part to the south of the low and the
area. The cold pool contained in the low is between two and three
standard deviations on the cool side of normal at 500mb so I would
consider it a significant cold pool. With the moisture,instability,
and lift all there with this passing system it is marked with the
highest pops for showers and thunderstorms, highest QPF, and
coolest temperatures of the seven day forecast to be Sunday/Sunday
night (and Monday for North Idaho). Low wet bulb zero heights
associated with the cold pool may allow for an appearance of brief
short lived accumulating snowfall at higher mountain elevations
near the British Canadian Border. Monday (and possibly part of
Monday night) some pops may linger for a bit longer in Northeast
Washington and Northern Idaho as wrap around moisture from the
lows west side continues to influence the area as the low moves
through Central Montana and South Central Canada. Tuesday and
Wednesday 500mb heights rebound but the flow remains somewhat
progressive and zonal which suggests a generally dry forecast with
a warming trend with continued potential for low end breezy
afternoon and evening winds generally from the southwest. /Pelatti

&&

.AVIATION...
06Z TAFS: High confidence in VFR conditions at all TAF sites
through 06Z Friday. A weak cold front will produce a band of mid
to high level clouds aft 09Z as well as high cirrus shield moving
in from the south due to convection outside our area. There is a
small chance for light showers near KLWS ahead of this front with
higher confidence of showers, and possibly thunderstorms, further
southeast toward the southern portion of the ID Panhandle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        56  80  57  81  60  80 /   0   0   0   0  10  20
Coeur d'Alene  54  80  54  80  58  80 /   0   0   0   0  10  20
Pullman        48  80  51  80  56  80 /   0  10   0   0  10  10
Lewiston       62  87  61  89  66  87 /  10  10   0   0  10  10
Colville       54  83  53  85  58  81 /   0  10  10   0  10  30
Sandpoint      47  79  48  79  53  77 /   0   0  10   0  10  40
Kellogg        50  80  49  80  54  78 /   0  10  10   0  10  30
Moses Lake     58  86  59  86  63  85 /   0   0   0   0  10  10
Wenatchee      65  86  64  86  65  82 /   0   0   0   0  10  10
Omak           58  87  57  86  60  83 /   0  10   0  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 22, 4:25 AM PST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
525 AM PDT WED JUL 22 2015

IDZ001>004-026-027-WAZ031>038-041>044-231230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
525 AM PDT WED JUL 22 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northeast Mountains

When
July 23, 12:00 AM PST to July 27, 12:00 AM PST
Where
Northeast Mountains forecast zone
Reported by
Broadcast Media
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

This fire started on July 23, 2015 and burned 83 acres between the towns of Addy, Washington and Gifford, Washington as of July 27,2015. No structures were lost.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583482.